MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; SHEATH/DILATOR

ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; SHEATH/DILATOR
Catalog Number H965457591
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the device from the reported event will not be returned, angiodynamics' supplier of the ministick guidewire, (b)(4), will be notified of the event and asked to evaluate their manufacturing records.An update on the patient condition is also being requested from the hospital.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, during a left heart catheterization the physician pulled the wire back thru the needle and severed the tip of the wire inside the patient.The length of the wire still inside the patient was approx.1.5 cm.The wire was discarded.A vascular surgeon was consulted and the physician is considering leaving the wire inside the patient.The patient's condition is listed as "ok.".
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the mini sticks product family and the failure mode "guidewire fractured/migrated." no adverse trend was indicated.The reported complaint cannot be confirmed for wire fractured/migrated as the end user only returned 2cm of the guidewire for evaluation.Per the event description, the guidewire was pulled back against the needle which is cautioned against in the directions for use.This end user error is the likely root cause of this event.The dfu contains the following statements: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire." although angiodynamics purchases this guidewire from heraeus medical components, notification of the supplier is not required as the cause of the guidewire fracture was identified in the event description.((b)(4)).

Brand Name
ANGIODYNAMICS / MINI STICK MAX
Common Device Name
SHEATH/DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7596563
Report Number1317056-2018-00108
Device Sequence Number1422925
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2021
Device Catalogue NumberH965457591
Device Lot Number5321036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;